Alert archive / Colorado / Red Flag Warnings in 2010

Red Flag Warning 27, NWS Pueblo, CO

May 30, 20105 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 30, 2010, 2:38 PM MDT for 5 counties in Colorado. It took effect at May 31, 2010, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2010, 2:38 PM MDT (20:38 UTC)
In effect from
May 31, 2010, 1:00 PM MDT
Expired
May 31, 2010, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2010-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2010-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2301 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WWUS85 KPUB 302038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN MAY 30 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...UNTIL 8 PM TODAY...FOR GUSTY
WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND DRY FUELS...

...RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM MONDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM
TUESDAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND
DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR TODAY...AND ISSUED A RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR MONDAY AND A FIRE WEATHER
WATCH FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY
WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL
CONDITIONS. THIS AFTERNOON AND EARLY THIS EVENING AND THEN AGAIN
MONDAY AFTERNOON AND EARLY EVENING...AND POSSIBLY AGAIN ON TUESDAY.

COZ224-311245-
/O.UPG.KPUB.FW.A.0016.100531T2000Z-100601T0200Z/
/O.NEW.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/
/O.NEW.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/
/O.CON.KPUB.FW.W.0026.000000T0000Z-100531T0200Z/
SAN LUIS VALLEY-
238 PM MDT SUN MAY 30 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES WILL BE BELOW 15 PERCENT...AND HAINES INDICES WILL BE
EITHER 5 OR 6...THIS AFTERNOON AND EVENING...MONDAY AFTERNOON AND
EVENING AND AGAIN TUESDAY AFTERNOON AND EVENING. WIND GUSTS WILL
CONTINUE TO REACH 25 TO 30 MPH IN THE SAN LUIS VALLEY INTO THIS
EVENING...AND WILL LIKELY BE AS STRONG MONDAY AFTERNOON AND EVENING.
WIND GUSTS ON TUESDAY MAY BE MARGINALLY STRONG ENOUGH TO WARRANT A
RED FLAG WARNING.

THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL CREATE
CONDITIONS FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC
FIRE BEHAVIOR IF ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
4 follow-up statements
248 
WWUS85 KPUB 310206
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
806 PM MDT SUN MAY 30 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM MONDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR MONDAY AND A FIRE WEATHER
WATCH FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY
WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL
CONDITIONS AGAIN MONDAY AFTERNOON AND EARLY EVENING...AND
POSSIBLY AGAIN ON TUESDAY.

COZ224-311815-
/O.EXP.KPUB.FW.W.0026.000000T0000Z-100531T0200Z/
/O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/
/O.CON.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/
SAN LUIS VALLEY-
806 PM MDT SUN MAY 30 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. A
RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY. A
FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES WILL BE BELOW 15 PERCENT...AND HAINES INDICES WILL BE
EITHER 5 OR 6...MONDAY AFTERNOON AND EVENING AND AGAIN TUESDAY
AFTERNOON AND EVENING. WIND GUSTS WILL ALSO CONTINUE TO REACH 25
TO 30 MPH IN THE SAN LUIS VALLEY MONDAY AFTERNOON AND EVENING.
WIND GUSTS ON TUESDAY MAY BE MARGINALLY STRONG ENOUGH TO WARRANT A
RED FLAG WARNING.

THESE WEATHER CONDITIONS...COMBINED WITH THE DRY FUELS WILL
CREATE CONDITIONS FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
672 
WWUS85 KPUB 311038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
438 AM MDT MON MAY 31 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY...FOR
LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS...

...A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND A FIRE WEATHER WATCH
FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY
WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN
TUESDAY AFTERNOON AND EVENING.

COZ224-010245-
/O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/
/O.CON.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/
SAN LUIS VALLEY-
438 AM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH...HAINES
INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN
TUESDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE
FOR EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY
FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$
772 
WWUS85 KPUB 311832
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1232 PM MDT MON MAY 31 2010

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM 1 PM TO 8 PM TODAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG
WARNING FOR THE SAN LUIS VALLEY FOR TODAY AND HAS ISSUED A RED
FLAG WARNING FOR TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND
GUSTY WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN
TUESDAY AFTERNOON AND EVENING.

COZ224-011045-
/O.UPG.KPUB.FW.A.0017.100601T1900Z-100602T0200Z/
/O.NEW.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/
/O.CON.KPUB.FW.W.0027.100531T1900Z-100601T0200Z/
SAN LUIS VALLEY-
1232 PM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES
INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EVENING...AND AGAIN TUESDAY
AFTERNOON AND EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR
EXTREME RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF ANY
FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
405 
WWUS85 KPUB 010149
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
749 PM MDT MON MAY 31 2010

...THE RED FLAG WARNING FOR MONDAY FOR FIRE WEATHER ZONE 224 WILL
EXPIRE AT 8 PM...

...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONE 224...
WHICH INCLUDES THE SAN LUIS VALLEY...FROM NOON TO 8 PM TUESDAY...
FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY
FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
TUESDAY. LOW HUMIDITY...HIGH HAINES INDICES AND GUSTY
WINDS...COMBINED WITH THE DRY FUELS...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING.

COZ224-011800-
/O.EXP.KPUB.FW.W.0027.000000T0000Z-100601T0200Z/
/O.CON.KPUB.FW.W.0028.100601T1800Z-100602T0200Z/
SAN LUIS VALLEY-
749 PM MDT MON MAY 31 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN COLORADO...224

HUMIDITIES BELOW 15 PERCENT...WINDS GUSTING OVER 25 MPH... HAINES
INDICES OF 5 OR 6...AND DRY FUELS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING. THESE
CONDITIONS WILL BE FAVORABLE FOR EXTREME RATES OF FIRE SPREAD AND
ERRATIC FIRE BEHAVIOR IF ANY FIRES SHOULD START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 30, 2:35 PM MDT, 3 minutes earlier.

Area forecast discussion, May 30, 2:35 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT SUN MAY 30 2010

.SHORT TERM...

(TONIGHT AND MONDAY)

MAIN CONCERNS INCLUDE CRITICAL FIRE WEATHER CONDITIONS IN THE SAN
LUIS VALLEY AND THE POTENTIAL FOR SEVERE WEATHER OVR THE SERN PLAINS
ON MONDAY.

IN THE SAN LUIS VALLEY THIS AFTERNOON THE RH VALUES ARE BELOW 15
PERCENT AND HAINES INDICES ARE 5 OR 6...AND THE WINDS HAVE INCREASED
AT KALS AND ARE NOW REACHING RED FLAG CRITERIA.  THUS WL KEEP THE
RED FLAG WARNING IN EFFECT UNTIL 8 PM TONIGHT.  FAIRLY STABLE DAY
ACRS THE SERN PLAINS AND IT SHOULD REMAIN DRY THIS EVENING.  OVR THE
HYR TRRN...LAPSE RATES ARE HIGHER AND SATELLITE IMAGES SHOWING AN
INCREASE IN CUMULUS OVR THE SRN SANGRES.  THE NAM AND THE GFS STILL
INDICATING SOME POTENTIAL FOR PCPN ALONG THE ERN MTS THIS EVENING SO
WL KEEP IN THE ISOLD POPS.  IF ANY PCPN DEVELOPS SHOULD END AROUND
MID EVENING.  TEMPS TONIGHT IN SOME AREAS OF THE SAN LUIS VALLEY
COULD GET AROUND FREEZING LATE TONIGHT.  WL PROBABLY JUST BE A QUICK
DROP AND NOT A PROLONGED PERIOD OF COLD TEMPS SO WL NOT ISSUE A
FREEZE/FROST HIGHLIGHT.

ON MON WE WL HAVE ZONAL FLOW ACRS THE AREA.  THE NAM IS INDICATING
DRY LOWER LEVELS MOST AREAS...BUT THE FAR SERN PLAINS COULD SEE
AFTERNOON DEW POINTS IN THE UPR 40S AND LOWER 50S...AND THE NAM IS
SHOWING CAPE VALUES REACHING AROUND 1500 J/KG OVR BACA AND PROWERS
COUNTIES...WITH 0-6 KM SHEAR OF 30 KTS.  THE GFS KEEPS THE FORECAST
AREA DRY MON AFTERNOON...WHILE THE NAM HAS PCPN DEVELOPING OVR A
GOOD PORTIONS OF THE SERN PLAINS AND MTS.  WL KEEP SCT POPS OVR THE
FAR SERN PLAINS...WITH ISOLD ELSEWHERE OVR THE PLAINS AND ERN MTS AND
GO DRY OUT WEST.  IF STORMS DEVELOP...IT LOOKS LIKE
BACA...PROWERS...BENT...KIOWA AND PORTIONS OF LAS ANIMAS COUNTIES WL
BE THE MOST UNSTABLE AND HAVE THE BEST LOW LEVEL MSTR AND THEREFORE
THE BEST CHANCES FOR A COUPLE SEVERE STORMS WITH LARGE HAIL BEING
THE PRIMARY THREAT.  AS FOR THE SAN LUIS VALLEY...THE AFTERNOON
HUMIDITIES WL ONCE AGAIN BE BELOW 15 PERCENT AND HAINES INDICES WILL
BE 5 OR 6. THE WINDS MAY BE MARGINAL AGAIN...BUT WL PROBABLY SEE
GUSTS AT LEAST IN SOME AREAS OF THE VALLEY...TO 25 TO 30 MPH.  THUS
WL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING.  TEMPS MON
WL BE QUITE A BIT WARMER THAN TODAY...ESPECIALLY ACRS THE SERN
PLAINS...WHERE TEMPS WL BE IN THE 80S TO AROUND 90.

.LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH WEDNESDAY
BEFORE HIGH PRESSURE BUILDS ACROSS THE WESTERN CONUS BY THE END OF
THE WEEK. A SHORTWAVE TROUGH WILL BE EXITING EASTERN COLORADO
MONDAY NIGHT WITH THUNDERSTORM ACTIVITY ALONG THE KANSAS BORDER
WINDING DOWN BY MIDNIGHT MONDAY. THUNDERSTORMS HAVE THE POTENTIAL
TO BE SEVERE THROUGH THE EVENING HOURS WITH DECREASING INTENSITY
THROUGH THE NIGHT. A SECONDARY SHORTWAVE TROUGH WILL DIG ACROSS
THE INTERMOUNTAIN WEST ON TUESDAY WITH A WEAK DISTURBANCE LIFTING
NORTH OUT OF NEW MEXICO. CURRENT MODELS PROG A SURGE OF DRY AIR
THAT WILL MOVE ACROSS WESTERN COLORADO THROUGH THE AFTERNOON AND
MIX DOWN TO THE SURFACE. EXPECT A DRYLINE TO SET UP ALONG THE I-25
CORRIDOR EARLY IN THE DAY AND RACE TOWARDS THE KANSAS BORDER BY
21Z. MODELS ALL IN AGREEMENT THAT CONVECTION WILL FIRE EAST OF THE
CWA TUESDAY AFTERNOON. MAINTAINED A SLIGHT CHANCE OF THUNDERSTORMS
ALONG THE KANSAS BORDER BUT CURRENTLY THINK THIS MAY BE OVERDONE.
WITH DRY AIR MIXING DOWN TO THE SURFACE AND WIND GUSTS UP TO 25
MPH FIRE WEATHER WILL BE OF CONCERN TUESDAY AFTERNOON OVER THE SAN
LUIS VALLEY. HIGHS ON TUESDAY WILL CLIMB INTO THE LOWER 90S ACROSS
THE EASTERN PLAINS.

STRONG SHORTWAVE WILL MOVE ACROSS COLORADO DURING THE DAY
WEDNESDAY. COLD FRONT ASSOCIATED WITH THE TROUGH WILL MOVE SOUTH
ACROSS THE PLAINS EARLY WEDNESDAY MORNING WITH COOLER TEMPERATURES
DURING THE AFTERNOON. NAM HAS BEEN CONSISTENT IN DEVELOPING STRONG
CONVECTION OVER THE FAR SOUTHEASTERN PLAINS BY 21Z. GIVEN SHEAR
AND INSTABILITY THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE.
THE NAM IS ALSO MORE AGGRESSIVE WITH PRECIPITATION DEVELOPING WITH
THE UPPER WAVE AS IT PASSES WEDNESDAY AFTERNOON ACROSS MUCH OF
NORTHERN AND CENTRAL COLORADO. GFS IS MUCH DRIER WITH THE WAVE
PASSING FURTHER NORTH AND PRECIPITATION ALL IN NORTHERN KANSAS.
FOR NOW HAVE THE GREATEST POPS OVER THE FAR SOUTHEAST PLAINS WHERE
CONVECTION LOOKS LIKELY ALONG THE FRONT FOR WEDNESDAY AFTERNOON.
IF THE MODELS COME INTO AGREEMENT...POPS MAY NEED TO BE ADDED OR
ADJUSTED. EXPECT COOLER TEMPERATURES ON WEDNESDAY WITH HIGHS
AROUND 10 TO 15 DEGREES COOLER THAN THOSE SEEN TUESDAY.

HIGH PRESSURE BEGINS TO BUILD ACROSS THE WESTERN CONUS BY THURSDAY
AND SPREADS ACROSS THE ROCKIES THROUGH THE WEEKEND. THIS WILL
BRING MUCH WARMER WEATHER BACK TO THE REGION ALONG WITH DRY
CONDITIONS. WARM MID LEVEL TEMPERATURES WILL HELP KEEP THE PLAINS
CAPPED LIMITING CONVECTIVE POTENTIAL. THE EXCEPTION MAY BE OVER
THE MOUNTAINOUS TERRAIN WHERE DIURNALLY DRIVEN THUNDERSTORMS WILL
BE POSSIBLE. AFTERNOON HIGHS ON THURSDAY WILL WARM SLIGHTLY INTO
THE MID 80S. HIGHS WILL TOP OUT IN THE MID 90S FOR FRIDAY THROUGH
SUNDAY. IT SHOULD BE NOTED THAT SEVERAL MODEL GUIDANCE ARE
PROGGING HIGHS NEAR 100 FOR THE WEEKEND.  MOZLEY

&&

.AVIATION...

EXPECT VFR CONDITIONS AT THE THREE TAF SITES TONIGHT AND AGAIN ON
MONDAY.  MONDAY IN THE LATE AFTERNOON THERE WL BE THE POSSIBILITY OF
THUNDERSTORMS IN THE VCNTY OF KCOS AND KPUB...BUT NOT CHANCES ARE
TOO LOW TO INCLUDE IN THE TAF FOR EITHER SITE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM 1 PM TO 8 PM MDT MONDAY FOR COZ224.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR COZ224.

&&

28/88
Hazardous weather outlook, May 30, 6:59 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
659 AM MDT SUN MAY 30 2010

COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
659 AM MDT SUN MAY 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE EASTERN MOUNTAINS
THIS AFTERNOON AND EVENING.  IF ANY STORMS DO FORM...THE PRIMARY
THREATS WILL BE LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO AROUND
45 MPH.

FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY TODAY...WHERE A
COMBINATION OF HUMIDITIES BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR
MORE...AND DRY FUELS COULD RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE
STARTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOR MONDAY...A FEW SEVERE STORMS WILL BE POSSIBLE OVER THE
SOUTHEAST PLAINS. THE MAIN THREATS WILL BE HAIL LARGER THAN
QUARTER SIZE...WINDS TO 60 MPH...HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING. THERE IS ALSO A POSSIBILITY OF HIGH FIRE DANGER ACROSS
THE SAN LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15
PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD
RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS.

FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD
BECOME MARGINALLY SEVERE. THE MAIN THREATS COULD BE QUARTER SIZE
HAIL...WINDS TO 60 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.
THERE IS ALSO THE PROBABILITY OF HIGH FIRE DANGER ACROSS THE SAN
LUIS VALLEY...WHERE A COMBINATION OF HUMIDITY BELOW 15
PERCENT...WIND GUSTS TO 25 MPH OR MORE...AND DRY FUELS COULD
RESULT IN EXTREME FIRE BEHAVIOR IF A FIRE STARTS.

FOR WEDNESDAY...A FRONT COULD MOVE INTO THE PLAINS...AGAIN
BRINGING A CHANCE FOR A FEW SEVERE STORMS WITH LARGE HAIL...BRIEF
HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

FOR THE REST OF THE WEEK...THERE COULD BE SOME ISOLATED
THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN THREATS WOULD
BE SMALL HAIL...BRIEF HEAVY RAIN...AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG THE EASTERN MOUNTAINS THIS AFTERNOON AND EVENING.

50/13

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 4:27 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache10 hr
May 30, 4:27 AM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache16 hr
May 30, 1:07 PM MDTRiver Flood WarningPUBFremont6 hr
May 30, 2:38 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache22 hr

Nearby

Red Flag Warnings in Colorado, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.